Alert archive / Iowa / Flash Flood Warnings in 2015

Flash Flood Warning 19, NWS Des Moines, IA

July 24, 2015Cerro Gordo County, Iowa

NWS Des Moines, IA issued this flash flood warning at Jul 24, 2015, 8:48 AM CDT for Cerro Gordo County, Iowa. It was in force for 4 hr. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2015, 8:48 AM CDT (13:48 UTC)
Expired
Jul 24, 2015, 12:45 PM CDT
In force
4 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
None

County Cerro Gordo County, IA

The radar

The Des Moines radar (KDMX), 160 km from the middle of the area, began a volume at 13:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 9:11 AM CDTFLASH FLOODClear Lake, IA10TH. AVE. N BARRICADED DUE TO RAPIDLY FLOWING WATER 6 OR DEEPER FROM STORM.
Jul 24, 9:56 AM CDTHEAVY RAIN 4.19Clear Lake, IASTORM TOTAL RAIN
Jul 24, 10:21 AM CDTHEAVY RAIN 4.133 Ne Clear Lake, IA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 1.8 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1385 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

225 
WGUS53 KDMX 241348
FFWDMX
IAC033-241745-
/O.NEW.KDMX.FF.W.0019.150724T1348Z-150724T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
848 AM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 1245 PM CDT
    
* AT 847 AM CDT...TRAINED WEATHER SPOTTERS REPORTED A THUNDERSTORM
  PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF
  RAIN HAS ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN
  SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  MASON CITY...ROCKWELL...CLEAR LAKE...MASON CITY MUNICIPAL
  AIRPORT...VENTURA...THORNTON...PLYMOUTH...FERTILE...MESERVEY...
  SWALEDALE...ROCK FALLS...DOUGHERTY...BURCHINAL...PORTLAND...
  MCINTOSH WOODS STATE PARK AND CLEAR LAKE STATE PARK.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE IN
THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.

&&

LAT...LON 4325 9303 4291 9303 4291 9349 4326 9349

$$

ANGLE
1 follow-up statement
056 
WGUS73 KDMX 241743
FFSDMX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1243 PM CDT FRI JUL 24 2015

IAC033-241752-
/O.EXP.KDMX.FF.W.0019.000000T0000Z-150724T1745Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CERRO GORDO IA-
1243 PM CDT FRI JUL 24 2015

...THE FLASH FLOOD WARNING FOR CERRO GORDO COUNTY WILL EXPIRE AT 1245
PM CDT...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT. PLEASE CONTINUE TO HEED ALL ROAD CLOSURES.

LAT...LON 4325 9303 4291 9303 4291 9349 4326 9349

$$

ANGLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 6:22 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jul 24, 6:22 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
622 AM CDT FRI JUL 24 2015

.SHORT TERM /TODAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

IT WILL BE A RATHER ACTIVE DAY TODAY.  ALOFT THERE WILL BE A
SHORTWAVE PASSING ACROSS MN/NORTHERN IOWA THIS MORNING.  THIS
AFTERNOON THE UPPER RIDGE WILL TRY TO REBUILD SOME BUT WILL HAVE
BETTER SUCCESS TO THE WEST LEAVING THE UPPER MIDWEST IN A MORE ZONAL
TYPE FLOW.  AT THE SURFACE...A COLD FRONT WILL SLOWLY PUSH INTO THE
STATE BUT WILL ONLY BE THROUGH THE NORTHWEST HALF TO TWO THIRDS BY
THIS EVENING.  AHEAD OF THE BOUNDARY THERE WILL BE STRONG WARM AND
MOISTURE ADVECTION...ESPECIALLY ACROSS WESTERN/SOUTHWESTERN IOWA.
THIS WILL BRING THE MOST UNCOMFORTABLE CONDITIONS TO THAT AREA WITH
BORDERLINE INDICES OF AROUND 105.  THE CURRENT ADVISORY HAS THIS
HANDLED SO NO CHANGES WERE MADE TO THE HEAT ADVISORY.

AS FOR PRECIP...HI-RES MODELS ARE HAVING A DIFFICULT TIME RESOLVING
PRECIP TRENDS. THE HRRR IS TOO AGGRESSIVE BASED ON CURRENT TRENDS
WHILE THE OTHER MODELS ARE A LITTLE TOO WEAK ON POP TRENDS.  THE
NAM12 AND NAMDNG HAVE INITIALIZED PRETTY WELL SO I TRIED TO KEEP
TRENDS TIED TO A BLEND OF THESE TWO MODELS.  CURRENTLY CONVECTION IN
THE FORM OF A BROKEN LINE IN MINNESOTA HAS EEKED INTO NORTHERN IOWA.
IT DOES NOT APPEAR THAT THE SOUTHERN EXTEND OF THE CONVECTION WILL
TRAVEL MUCH FURTHER SOUTH THAN THE HIGHWAY 20 CORRIDOR AND THAT
APPEARS TO BE GENEROUS.  THE PREVIOUSLY MENTIONED SHORTWAVE DOES
DIVE SOUTHEAST ACROSS OUR NORTHEASTERN AND EASTERN AREAS AFTER
SUNRISE AND WITH INCREASING INSTABILITY I FELT IT WARRANTED TO AT
LEAST KEEP SLIGHT CHANCE POPS FURTHER SOUTH AND EAST BUT CONFIDENCE
IS LOW AS TO THE SOUTHERN EXTENT OF PRECIP CHANCES.

BY AFTERNOON CAPES SKYROCKET TO BETWEEN 4500 AND 5000 J/KG SO THERE
WILL BE AMPLE INSTABILITY AND MOISTURE AROUND.  AFTER THIS
MORNING...SHEAR VALUES DROP OFF HOWEVER AND DEEP SHEAR IS NOT
PRESENT.  THE BEST LOCATIONS FOR MORE ORGANIZED SHEAR APPEAR TO BE
NORTH AND EAST EVEN THOUGH THE HIGHEST CAPE VALUES ARE SOUTHWEST.
STILL...WITH THE FRONT PUSHING IN DURING PEAK HEATING AND THE AMOUNT
OF INSTABILITY IN PLACE THERE WILL BE THUNDERSTORMS DEVELOPING LATE
AFTERNOON OR THIS EVENING.  I THINK THE BEST LOCATIONS FOR STORMS
WILL BE ACROSS THE SOUTHWEST WHERE THE INSTABILITY IS GREATEST BUT
THE BEST POTENTIAL FOR SEVERE STORMS MAY BE A LITTLE FURTHER NORTH
AND EAST.  MODERATE TO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...ESPECIALLY WITH THE STRONGEST STORMS.  ACTIVITY WILL
CONTINUE INTO THIS EVENING.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

CONVECTION WILL BE EXPANDING ALONG THE FRONT AT THE BEGINNING OF
THE PERIOD ALTHOUGH BEST CONVERGENCE WILL BE IN SOUTHWESTERN IOWA.
THIS SHOULD LIMIT AMOUNT OF COVERAGE FARTHER TO THE NORTHEAST WITH
OVERALL FOCUS SHIFTING TO THE SOUTHERN HALF OF THE STATE OVERNIGHT
WHERE LOW LEVEL INFLOW WILL FOCUS. SEVERE CONVECTION WILL BE
POSSIBLE...ESPECIALLY IN THE EVENING AS STRONG INSTABILITY WILL
SUPPORT DEEP UPDRAFTS AND MARGINAL SHEAR TO HELP WITH SOME
ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERN...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE MAINLY IN
THE EARLY EVENING GIVEN THE WEAK CURVATURE OF THE HODOGRAPHS. AS
THE NIGHT PROGRESSES...MAIN THREAT WILL EVENTUALLY SHIFT TO HEAVY
RAINFALL AS MOISTURE TRANSPORT WILL MAXIMIZE INTO SOUTHERN IOWA.
PWATS AROUND 2 INCHES AND DEEP WARM CLOUD LAYER OF 12KFT OR SO
WILL HELP RAINFALL EFFICIENCIES OVERNIGHT.

SOME REMAINING CONVECTION IS EXPECTED IN THE FAR SOUTH ON SATURDAY
MORNING BUT MOST OF THE AREA WILL SEE A RESPITE FROM CONVECTION ON
SATURDAY WITH WEAK RIDGE AXIS SKIRTING NORTHERN IOWA. HOWEVER...BY
LATE AFTERNOON...WARM ADVECTION AND THETA-E ADVECTION WILL BECOME
MUCH MORE ROBUST IN SOUTHWEST IOWA AS WARM FRONT BEGINS TO LIFT
BACK NORTHWARD. CONVECTION SHOULD EXPAND ACROSS THE SOUTHWEST BY
LATE AFTERNOON AS THE LOW LEVEL INFLOW IMPINGES UPON THE BOUNDARY
AT PEAK HEATING. ONCE AGAIN...GIVEN THE HIGH INSTABILITY AND
MODEST SHEAR...SEVERE WEATHER WILL BE POSSIBLE ACROSS THE
SOUTHWEST HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON INTO
THE EVENING WITH LARGE HAIL AND DAMAGING WINDS MAIN
CONCERN...ALTHOUGH A COUPLE OF TORNADOES CANNOT BE DISCOUNTED WITH
NEARBY BOUNDARY ENHANCING LOW LEVEL SHEAR. HYDRO ISSUE BECOME MORE
OF A CONCERN WITH RAINFALL FROM FRIDAY NIGHT HELPING THE SOILS TO
MOISTEN ACROSS SOUTHERN IOWA. SHOULD CONVECTION ON SATURDAY NIGHT
FOLLOW A SIMILAR PATH...FLASH FLOODING WILL BECOME MORE
LIKELY...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE
FRONT WILL MOVE NORTHWARD SATURDAY NIGHT INTO SUNDAY AS UPPER
RIDGING BUILDS INTO THE REGION. THIS SHOULD LIFT CONVECTION TO
NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREAS BY SUNDAY INTO
SUNDAY NIGHT AS CAPPING AND HOT/HUMID AIRMASS OVERSPREAD THE
REMAINDER OF THE STATE. THIS AIRMASS WILL RESIDE ACROSS IOWA INTO
TUESDAY BEFORE A FRONT PASSES THROUGH WITH COOLER AIR ARRIVING BY
MIDWEEK ALONG WITH THE NEXT BEST THREAT OF THUNDERSTORMS.

&&

.AVIATION...24/12Z
ISSUED AT 619 AM CDT FRI JUL 24 2015

FRONT WILL MOVE INTO STATE LATER TODAY BUT GENERALLY VFR
CONDITIONS FOR MUCH OF THE DAY. EXCEPTION WILL BE IN FAR NORTHERN
IOWA THIS MORNING WHERE CONVECTION WILL PRODUCE VERY LOCALIZED
MVFR TO IFR CONDITIONS IN VERY HEAVY RAIN...ESPECIALLY NEAR KMCW.
STORMS ARE FORECAST TO REDEVELOP LATE THIS AFTERNOON ALONG THE
FRONT AND CONSOLIDATE OVERNIGHT INTO A COMPLEX IN SOUTHERN IOWA.
MOST LOCATIONS WILL REMAIN VFR OVERNIGHT ALTHOUGH MVFR TO IFR
CONDITIONS WILL SPREAD ACROSS SOUTHERN IOWA NEAR THE STORMS
COMPLEX. WINDS WILL BE FROM THE SOUTH TODAY AND BECOME VARIABLE
OVERNIGHT AS THE FRONT EASES SOUTHWARD THROUGH THE STATE TONIGHT.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-
SAC-TAYLOR-UNION.

&&

SHORT TERM...FAB
LONG TERM...COGIL
AVIATION...COGIL
Hazardous weather outlook, Jul 24, 4:23 AM CDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT FRI JUL 24 2015

IAZ033-044-045-057-058-070-071-081-082-092-093-251100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR AREA THIS AFTERNOON INTO EARLY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO
WILL REMAIN A THREAT THROUGH SATURDAY NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
AS WELL AS SATURDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-034>039-046>050-059>061-072-073-083-
251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-MADISON-WARREN-CLARKE-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN FAR NORTHERN
IOWA THIS MORNING. A FEW STORMS WILL PRODUCE SMALL HAIL AND GUSTY
WINDS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE...MAINLY SOUTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
AS WELL AS LATE SATURDAY AFTERNOON AND EVENING.

IAZ062-074-075-084>086-094>097-251100-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. AN
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL OR
DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER SATURDAY AFTERNOON AND
NIGHT.

In the hours before

Special weather statement, Jul 24, 5:44 AM CDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 AM CDT FRI JUL 24 2015

IAZ006-007-016-017-025-026-241245-
WINNEBAGO-WORTH-HANCOCK-CERRO GORDO-WRIGHT-FRANKLIN-
INCLUDING THE CITIES OF...FOREST CITY...LAKE MILLS...NORTHWOOD...
MANLY...GARNER...BRITT...KANAWHA...MASON CITY...CLEAR LAKE...
EAGLE GROVE...CLARION...BELMOND...HAMPTON
544 AM CDT FRI JUL 24 2015

...STRONG THUNDERSTORMS POSSIBLE THROUGH 7 AM...

A COMPLEX OF STORMS FROM SOUTHERN MINNESOTA INTO FAR NORTHERN
IOWA CONTINUES TO MOVE SOUTHEAST AT 20 MPH. THESE STORMS ARE
CAPABLE OF PRODUCING NICKEL SIZED HAIL AND WIND GUSTS TO 35 MPH.
THE STRONGEST STORMS ARE EAST OF BUFFALO CENTER IN WINNEBAGO
COUNTY AND NORTH OF GARNER IN HANCOCK COUNTY. IN ADDITION TO THE
HAIL AND WIND POTENTIAL...MODERATE TO LOCALLY HEAVY RAINFALL IS
POSSIBLE.

IF STORMS APPROACH YOUR AREA GET INDOORS UNTIL THE STORMS PASS.

FAB
Special weather statement, Jul 24, 6:57 AM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
657 AM CDT FRI JUL 24 2015

IAZ017-241400-
CERRO GORDO-
INCLUDING THE CITIES OF...MASON CITY...CLEAR LAKE
657 AM CDT FRI JUL 24 2015

...HEAVY RAINFALL CAUSING PONDING WATER...

A SLOW MOVING COMPLEX OF THUNDERSTORMS IS TRANSITIONING FROM A
HAIL AND WIND THREAT TO A HEAVY RAIN THREAT AS THEY SLOWLY EXIT TO
THE EAST. AS MUCH AS TWO INCHES OF RAINFALL IN AN HOUR HAS
OCCURRED IN THE WESTERN HALF OF CERRO GORDO COUNTY CAUSING SOME
PONDING OF WATER. THE STORMS ARE EXPECTED TO MOVE OUT OF THE
COUNTY IN THE NEXT HOUR AND THE HEAVIEST RAINFALL IS SHIFTING
EAST. NO FLOODING WAS BEING REPORTED BUT IF YOU ARE DRIVING ABOUT
THIS MORNING BE CAUTIOUS OF PONDING WATER AND NEVER CROSS WATER
COVERED ROADWAYS.

FAB
Local storm report, Jul 24, 7:04 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       CLEAR LAKE              43.13N 93.38W
07/24/2015  E3.08 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            1.00" PRECIPITATION LAST 15 MINUTES. PONDING
            OF WATER AT INTERSECTIONS AND GRASSY AREAS.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Jul 24, 8:09 AM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
809 AM CDT FRI JUL 24 2015

IAZ026-027-037-038-241400-
FRANKLIN IA-BUTLER IA-HARDIN IA-GRUNDY IA-
809 AM CDT FRI JUL 24 2015

...STRONG THUNDERSTORMS THROUGH 9 AM...

AT 805 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS EXTENDING FROM 3 MILES SOUTHWEST OF SHELL ROCK TO 6
MILES NORTHWEST OF ACKLEY...AND MOVING SOUTHEAST AT 50 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PARKERSBURG...ACKLEY...SHELL ROCK...DIKE...APLINGTON...WELLSBURG...
NEW HARTFORD...STEAMBOAT ROCK...STOUT AND ACKLEY MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4241 9306 4261 9335 4273 9255 4247 9255
      4247 9254 4245 9254
TIME...MOT...LOC 1305Z 288DEG 45KT 4269 9265 4261 9316
Special weather statement, Jul 24, 8:34 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
834 AM CDT FRI JUL 24 2015

IAZ017-241430-
CERRO GORDO IA-
834 AM CDT FRI JUL 24 2015

...STRONG THUNDERSTORMS THROUGH 930 AM...

AT 832 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RUDD TO
NEAR MASON CITY MUNICIPAL AIRPORT...AND MOVING SOUTHEAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

RAINFALL AMOUNTS UP TO TWO INCHES WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MASON CITY...NORA SPRINGS...ROCKWELL...CLEAR LAKE...MASON CITY
MUNICIPAL AIRPORT...VENTURA...THORNTON...PLYMOUTH...SWALEDALE...ROCK
FALLS...DOUGHERTY...BURCHINAL...PORTLAND...MCINTOSH WOODS STATE PARK
AND CLEAR LAKE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4291 9303 4291 9343 4307 9350 4322 9350
      4325 9302
TIME...MOT...LOC 1332Z 302DEG 20KT 4322 9292 4319 9336
Local storm report, Jul 24, 8:44 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
844 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 AM     HEAVY RAIN       CLEAR LAKE              43.13N 93.38W
07/24/2015  M3.60 INCH       CERRO GORDO        IA   TRAINED SPOTTER

            MEASURED STORM TOTAL RAIN

&&

BSS

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:26 AM CDTSevere Thunderstorm WarningDMXWinnebago39 min
Jul 24, 5:00 AM CDTSevere Thunderstorm WarningDMXCerro Gordo, Hancock, Winnebago, Worth45 min
Jul 24, 7:15 AM CDTAreal Flood WarningDMXCerro Gordo3 hr
Jul 24, 8:09 AM CDTSpecial Weather StatementDMXGrundy51 min
Jul 24, 8:34 AM CDTSpecial Weather StatementDMXCerro Gordo56 min
Jul 24, 9:04 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin41 min
Jul 24, 9:24 AM CDTSpecial Weather StatementDMXBremer, Butler, Franklin51 min
Jul 24, 10:18 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story, Tama57 min
Jul 24, 11:16 AM CDTSpecial Weather StatementDMXJasper, Marshall, Polk, Poweshiek, Story, Tama59 min
Jul 24, 11:40 AM CDTSpecial Weather StatementDMXMahaska65 min
Jul 24, 12:13 PM CDTSpecial Weather StatementDMXMarion62 min
Jul 24, 12:34 PM CDTSpecial Weather StatementDMXLucas, Monroe, Wapello56 min
Jul 24, 1:18 PM CDTSpecial Weather StatementDMXAppanoose, Davis57 min
Jul 24, 1:22 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Jul 24, 1:45 PM CDTSevere Thunderstorm WarningDMXAppanoose22 min

Nearby

Flash Flood Warnings in Iowa, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.